Thunderstorm Wind, Long
- When
- December 25, 9:50 AM EST
- Where
- Long County, 1.89 mi ENE of Donald
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 31.830, -81.820
Trees were reported down along Macedonia Church Road.
Warm and humid air ahead of a cold front helped to trigger showers and thunderstorms along a squall line moving through the low country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Warm and humid air ahead of a cold front helped to trigger showers and thunderstorms along a squall line moving through the low country.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 25, 4:20 AM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 AM EST MON DEC 25 2006
.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE AT THE SURFACE CONTINUES TO GET ITS ACT TOGETHER OVER
THE LOWER MISSISSIPPI VALLEY EARLY THIS MORNING. A WARM FRONT
EXTENDING FROM THIS LOW REMAINS JUST SOUTH OF THE FORECAST
AREA...WHERE DEWPOINTS HAVE CLIMBED INTO THE UPPER 60S...WHILE A
COASTAL TROUGH LINGERS JUST OFF THE COAST. RADAR IS SHOWING AREAS OF
LIGHT RAIN ACROSS THE AREA AHEAD OF THE WARM FRONT...A RESULT OF
STRONG ISENTROPIC LIFT.
A SECONDARY LOW APPEARS TO DEVELOP TODAY AND CROSS NEAR THE WESTERN
PORTION OF THE FORECAST AREA...WHILE THE PRIMARY LOW TRACKS ALONG
THE WESTERN SLOPE OF THE APPALACHIANS. THIS WILL PUT A GOOD PORTION
OF THE AREA IN THE WARM SECTOR AS THE WARM FRONT/COASTAL TROUGH LIFT
TO THE NORTH. WIDESPREAD SHOWERS WILL OCCUR TODAY...AND A SQUALL
LINE IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON.
WHILE INSTABILITY WILL BE MINIMAL AT BEST...MOST OF IT WILL BE NEAR
THE COAST. ITS THIS AREA THAT IS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY AS EXCELLENT FORCING...A POTENT LOW LEVEL JET
AND DEEP LAYER SHEAR WILL ALL BE IN PLACE. DAMAGING WIND GUSTS AND
AN ISOLATED TORNADO REMAIN THE PRIMARY SEVERE WEATHER THREATS.
HEAVY RAINFALL IS ALSO A CONCERN TODAY. PRECIPITABLE WATER VALUES OF
AROUND 2 INCHES ARE EXPECTED TO SPREAD OVER THE AREA...WHICH IS
NEARLY 300% ABOVE NORMAL FOR THIS TIME OF YEAR. WIDESPREAD RAINFALL
AMOUNTS OF 1-2 INCHES ARE EXPECTED THROUGH THE EVENT...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. TORRENTIAL RAINFALL...ESPECIALLY ASSOCIATED
WITH THUNDERSTORMS IN THE SQUALL LINE THIS AFTERNOON...WILL POSE A
THREAT OF LOCALIZED FLOODING OF LOW LYING...URBAN AND OTHER POOR
DRAINAGE AREAS. HAVE CONSIDERED ISSUING A FLOOD WATCH BUT WILL HOLD
OFF BASED ON THE FORECAST QPF AMOUNTS WHICH REMAIN BELOW FLASH FLOOD
GUIDANCE. WILL HAVE TO WATCH RIVERS FOR POTENTIAL FLOODING WITHIN A
FEW DAYS HOWEVER.
THE CONVECTION WILL MOVE OFFSHORE THIS EVENING...WITH SOME CLEARING
LIKELY TO DEVELOP OVERNIGHT. ABOVE NORMAL TEMPERATURES WILL PERSIST
FOR ONE MORE NIGHT AS STRONG COLD ADVECTION DOES NOT COMMENCE UNTIL
TUESDAY.
A DEEP UPPER LEVEL TROUGH AND THE ASSOCIATED COLD POOL ALOFT WILL
SHIFT OVER THE AREA ON TUESDAY. CLOUD COVER COULD BECOME RATHER
EXTENSIVE WITH PLENTY OF CUMULUS/STRATOCUMULUS EXPECTED. MOISTURE
REMAINS VERY SHALLOW ON TUESDAY...MAINLY CONFINED TO THE LOW LEVELS
OF THE ATMOSPHERE...SO ACCUMULATING RAINFALL IS NOT EXPECTED BUT
PATCHY DRIZZLE IS A GOOD POSSIBILITY ACROSS NORTHWEST PORTIONS OF
THE FORECAST AREA NEAREST THE COLD POOL ALOFT. STRONG COLD AIR
ADVECTION COMBINED WITH THE CLOUD COVER WILL ALLOW HIGHS TO RETURN
TO NEAR NORMAL...WITH THE WARMEST TEMPERATURES IN THE NORTHEAST
PORTION OF THE FORECAST AREA. BREEZY CONDITIONS ARE ALSO EXPECTED
ACROSS THE AREA.
THE UPPER TROUGH WILL SHIFT EAST OF THE AREA TUESDAY
NIGHT...ALLOWING SKIES TO CLEAR. THERE COULD POTENTIALLY BE SOME
SUB-FREEZING TEMPERATURES TUESDAY NIGHT...MAINLY ACROSS INLAND
AREAS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NO CHANGES TO THE LONG TERM FORECAST. HIGH PRESSURE WILL KEEP
CONDITIONS DRY FROM WEDNESDAY THROUGH FRIDAY...WITH TEMPERATURES
RETURNING TO ABOVE NORMAL VALUES BY THE END OF THE WORK WEEK.
UNSETTLED WEATHER COULD RETURN FOR THE WEEKEND.
&&
.MARINE...
HAVE WATCHED WIND SPEEDS AND WAVE HEIGHTS SLOWLY INCREASE
DURG THE EARLY MRNG HOURS TDA AND THESE CONDITIONS WILL CONTINUE TO
DETERIORATE TDA AND TNGT AS A STRONG AREA OF LOW PRES MOVES NE JUST
INLAND OF THE COASTAL WATERS. WITH STRONG WINDS /ABOUT 40-50 KT/
WITHIN 2K FT OF THE SFC BEING ABLE TO MIX TWD THE SFC THROUGHOUT THE
DAY...GOOD SLY FETCH OVER THE WATERS WILL ALLOW WIND SPEEDS TO REACH
GALE FORCE ACROSS ALL THE SC WATERS THE THE OUTER GA WATERS. WILL
KEEP GALES GOING FOR THE NRN SC WATERS AND OUTER GA WATERS...BUT
HAVE OPTED TO ADD SRN SC WATERS IN THE GALE WRNG. SPEEDS FOR AMZ352
WILL NOT QUITE BE AS HIGH AS AMZ350-374...BUT FREQUENT GUSTS TO GALE
FORCE ARE A REASONABLE POSSIBILITY. FOR THE NEARSHORE GA WATERS...
PARALLEL FETCH THAT WILL GRADUALLY TURN SW WILL NOT QUITE ALLOW WIND
SPEEDS TO REACH GALE FORCE SO WILL KEEP AS STRONG SCA. CHAS HARBOR
WILL ALSO SEE STRONG SCA WINDS BY MIDDAY TDA. ONCE THE FRONT PUSHES
OFFSHORE TNGT...STRONG CAA WILL KICK IN THAT WILL MAINTAIN STRONG
WIND SPEEDS THROUGH MOST OF THE DAY TOMORROW. WIND SPEEDS WILL THEN
SETTLE DOWN TMRW NIGHT INTO WED AS HIGH PRESSURE MOVES INTO THE AREA
FROM THE NW. FOR THE WED-FRI TIMEFRAME...RATHER TRANQUIL CONDS WILL
PREVAIL OVER THE WATERS WITH HIGH PRES SLIDING BY OVERHEAD. &&
.HIGH SURF/COASTAL FLOODING...STRONG E-SE WINDS OVER THE COASTAL
WATERS TODAY WILL RESULT IN SEAS QUICKLY RESPONDING ACROSS THE
NEARSHORE WATERS OF SC...WITH SEAS BUILDING TO AT LEAST 8 FT.
BREAKERS WILL LIKELY REACH THE 4-7 FT AREA SO WILL MAINTAIN HIGH
SURF ADVISORY FOR COASTAL SC. ACROSS COASTAL GA...WINDS WILL BE MORE
PARALLEL TO SHORE AND SEAS/BREAKERS WILL BE LOWER SO DON/T
ANTICIPATE THE NEED FOR A HIGH SURF ADVISORY THERE.
COASTAL FLOODING WILL ALSO BE A CONCERN AROUND THE TIME OF HIGH TIDE
MIDDAY TDA...PARTICULARLY FOR CHAS HARBOR AND THE BEAUFORT RIVER.
WITH STRONG SOUTHERLY FLOW FOLLOWING WARM FRONTAL PASSAGE...ALONG
WITH THE POTENTIAL FOR HEAVY RAINFALL AROUND THE TIME OF HIGH
TIDE...SHALLOW COASTAL FLOODING WILL CERTAINLY BE A POSSIBILITY AND
WILL CONTINUE TO MONITORED CLOSELY.
&&
.AVIATION /06Z-06Z/...
CONDITIONS CONTINUE TO HEAD DOWNHILL AS A
STRONG AREA OF LOW PRES APPROACHES FROM THE SW. TIMING OF HEAVIEST
PRECIPITATION REMAINS TO BE PROBLEMATIC BUT IS COMING A BIT MORE IN
FOCUS. HAVE TRIED TO PIN TWO TIME PERIODS FOR HAVING THE HEAVIEST
PRECIP...ONE IN THE 10-14Z AREA AND ANOTHER IN THE 17-21Z AREA. AREA
RADARS ARE SHOWING MORE ORGANIZATION TO THE INCOMING PRECIP AND
MODEL TIME HEIGHTS PIN STRONG LIFT RIGHT AROUND 12Z...SO HAVE
DROPPED FLIGHT CATEGORIES TO FROM MVFR TO IFR IN THE HOURS AROUND
SUNRISE. CONDS LOOK TO IMPROVE TO MVFR AND POSSIBLY VFR THRU THE
LATE MRNG AND EARLY AFTN...THEN THE PRE-FRONTAL SQUALL LINE IS
PROGGED TO PUSH THRU MID TO LATE AFTN SO HAVE DROPPED CONDS AGAIN
BACK TO IFR. STRONG WINDS MAY ACCOMPANY THIS LINE SO HAVE INCLUDED
VRB30G40. BY 00Z TNGT...PRECIP SHOULD BE E OF BOTH TERMINALS AND
WILL LOOK FOR IMPROVING CONDS THROUGH THE OVERNIGHT HOURS.
&&
.LAKE WINDS...
WITH STRONG LLJ MOVING OVER THE AREA LATE TNGT
FOLLOWED BY STRONG CAA TMRW...WINDS WILL STEADILY INCRS OVER THE
OPEN LAKE WATERS OF LAKE MOULTRIE. WILL LOOK FOR WINDS TO INCRS FM
15-20 KT TO 20-25 KT LATE AND REMAIN AT 20-25 KT ALL DAY TUE AND
INTO TUE EVE...SO HAVE OPTED TO RAISE A LAKE WIND ADVY WITH THIS
FCST PKG FROM 1AM-11PM TUE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH SURF ADVISORY UNTIL 5 AM EST TUESDAY FOR SCZ048>051.
...LAKE WIND ADVISORY FROM 1 AM TO 11 PM EST TUESDAY FOR SCZ045.
MARINE...GALE WARNING AMZ350-352-374.
...SMALL CRAFT ADVISORY AMZ330-354.
&&
JAQ/JPCHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 922 AM EST MON DEC 25 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-261100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 922 AM EST MON DEC 25 2006 ...TORNADO WATCH 883 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON FOR MOST OF THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT .SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA LATE THIS MORNING INTO THIS AFTERNOON. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO POSSIBLE. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT AND THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .HEAVY RAINFALL...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. FLOODING OF LOW LYING...URBAN AND POOR DRAINAGE AREAS COULD OCCUR TODAY...ESPECIALLY NEAR THE TIME OF HIGH TIDE ALONG THE COAST. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .MARINE WINDS...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO SAVANNAH GEORGIA OUT 20 NAUTICAL MILES AND FOR THE GEORGIA OFFSHORE WATERS EXTENDING FROM 20 TO 60 NAUTICAL MILES. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT BEGINNING AT 1 AM TUESDAY FOR LAKE MOULTRIE. PLEASE REFER TO THE LATEST RECREATIONAL FORECAST AND NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .HIGH SURF/TIDES...A HIGH SURF ADVISORY IS IN EFFECT FOR THE COASTAL SECTIONS OF SOUTHERN SOUTH CAROLINA. ALTHOUGH THIS IS NOT A PERIOD OF HIGH ASTRONOMICAL TIDE...A STRONG SOUTHERLY FLOW AND HEAVY RAINFALL COULD BRING TIDES CLOSE TO SHALLOW COASTAL FLOODING LEVELS IN SOME AREAS TODAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .MARINE WINDS...A GALE WARNING WILL REMAIN IN EFFECT FOR THE GEORGIA OFFSHORE WATERS EXTENDING FROM 20 TO 60 NAUTICAL MILES THROUGH TUESDAY AFTERNOON. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 11 PM TUESDAY FOR LAKE MOULTRIE. PLEASE REFER TO THE LATEST RECREATIONAL FORECAST AND NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THIS AFTERNOON. JAQ/JRJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 AM EST MON DEC 25 2006 GAZ087-250930- JENKINS- 358 AM EST MON DEC 25 2006 ...STRONG WINDS WILL IMPACT JENKINS COUNTY THROUGH 430 AM EST... AT 356 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER PRODUCING HEAVY RAINFALL CENTERED 9 MILES SOUTHWEST OF HERNDON...OR ABOUT 12 MILES NORTHEAST OF SWAINSBORO...MOVING NORTHEAST AT 45 MPH. THIS SHOWER IS CAPABLE OF MIXING STRONG WINDS UP TO 45 MPH DOWN TO THE SURFACE. ALTHOUGH LIGHTNING IS NOT CURRENTLY BEING DETECTED...AN ISOLATED THUNDERSTORM COULD DEVELOP AT ANY TIME. IN ADDITION...THE HEAVY RAINFALL COULD SIGNIFICANTLY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. THE STRONG WINDS AND HEAVY RAINFALL WILL AFFECT AREAS IN AND AROUND...HERNDON AND PERKINS THROUGH 430 AM EST. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 512 AM EST MON DEC 25 2006 GAZ117>119-251100- COASTAL BRYAN-COASTAL CHATHAM-INLAND CHATHAM- 512 AM EST MON DEC 25 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 600 AM EST... AT 509 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WILMINGTON TO 5 MILES SOUTH OF OSSABAW ISLAND...OR ALONG THE BRYAN AND CHATHAM COUNTY COASTLINE...MOVING NORTHWEST AT 30 MPH. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH AND TORRENTIAL RAINFALL WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FORT MCALLISTER...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST THROUGH 600 AM EST. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 522 AM EST MON DEC 25 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251700- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 522 AM EST MON DEC 25 2006 ...SEVERE WEATHER OUTLOOK... AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GULF COAST WILL TRACK NORTHEAST ALONG THE APPALACHIANS TODAY...WHILE A SECONDARY AREA OF LOW PRESSURE FORMS NEAR THE SOUTHEAST COAST. AS THIS OCCURS...A WARM FRONT WILL LIFT NORTH OF THE AREA THIS MORNING...FOLLOWED BY THE PASSAGE OF A COLD FRONT FROM THE WEST TONIGHT. AS THE WARM FRONT LIFTS NORTH OF THE AREA...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND TRACK ACROSS THE AREA LATE THIS MORNING INTO THIS AFTERNOON AHEAD OF THE COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND PERHAPS AN ISOLATED TORNADO POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE EXTENDING FROM SAINT STEPHEN...TO WALTERBORO..TO CLYO...TO REIDSVILLE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MUCH RAINFALL COULD RESULT IN FLOODING OF LOW LYING...URBAN AND POOR DRAINAGE AREAS...ESPECIALLY NEAR THE TIME OF HIGH TIDE ALONG THE COAST. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. RESIDENTS...VISITORS AND ANYONE TRAVELING THROUGH SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 939 AM EST MON DEC 25 2006 GAZ137-251515- LONG- 939 AM EST MON DEC 25 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 1015 AM EST... AT 939 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF LUDOWICI...OR ABOUT 3 MILES NORTHWEST OF GARDI...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DONALD AND LUDOWICI THROUGH 1015 AM EST. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 940 AM EST MON DEC 25 2006 GAZ099-100-114-115-251515- BULLOCH-CANDLER-EVANS-TATTNALL- 940 AM EST MON DEC 25 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY AND BULLOCH COUNTY THROUGH 1015 AM EST... AT 940 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF COBBTOWN TO REIDSVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF LYONS TO REIDSVILLE...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ALINE... BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DENMARK...GEORGIA SOUTHERN...HAGAN...HOPEULIKIT...MANASSAS...METTER...NEVILS... PORTAL...PULASKI...REGISTER...REIDSVILLE AND STATESBORO THROUGH 1015 AM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED...ALONG WITH VERY HEAVY RAINS RESULTING IN PONDING OF WATER. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 300 PM. BE AWARE THAT TORNADOES CAN FORM WITH LITTLE ADVANCE WARNING. REMAIN ON THE ALERT AND BE PREPARED TO GET TO A SAFE LOCATION SHOULD A WARNING BE ISSUED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 947 AM EST MON DEC 25 2006 SCZ045-251515- BERKELEY- 947 AM EST MON DEC 25 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 AM EST... AT 947 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF SUGAR HILL...OR ABOUT 4 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH AND HEAVY RAINFALL. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BONNEAU BEACH...BONNEAU...MONCKS CORNER...PINOPOLIS AND SAINT STEPHEN THROUGH 1015 AM EST. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 300 PM. BE AWARE THAT TORNADOES CAN FORM WITH LITTLE ADVANCE WARNING. REMAIN ON THE ALERT AND BE PREPARED TO GET TO A SAFE LOCATION SHOULD A WARNING BE ISSUED. JAQ
The Charleston,SC radar (KCLX), 117 km away, was scanning. The volume nearest the first event began at 14:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down along Macedonia Church Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9402.